Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 48, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at May 28, 2012, 6:42 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2012, 6:42 PM CDT (23:42 UTC)
- Expired
- May 28, 2012, 9:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
459 WHUS73 KMKX 282342 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 642 PM CDT MON MAY 28 2012 ...GUSTY SOUTHWEST WINDS AHEAD OF APPROACHING COLD FRONT... .GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THE EARLY EVENING IN THE TIGHT PRESSURE GRADIENT AHEAD OF AN APPROACHING SURFACE TROUGH/COLD FRONT. WAVES WILL BE HIGHEST TOWARDS OPEN WATER WITH THE OFFSHORE FLOW. WINDS WILL BEGIN TO EASE EARLY TONIGHT AS THE GRADIENT SLACKENS WITH THE TROUGH NEARING LAKE MICHIGAN. LMZ645-646-290200- /O.NEW.KMKX.SC.Y.0048.120528T2342Z-120529T0200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 642 PM CDT MON MAY 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS. * WAVES: 2 TO 3 FEET TOWARDS OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
749 WHUS73 KMKX 290210 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 910 PM CDT MON MAY 28 2012 ...BRISK SOUTH WINDS HAVE DIMINISHED... .A COLD FRONT WAS MOVING ACROSS LAKE MICHIGAN AND THE WINDS NEAR THE FRONT HAVE DIMINISHED. LMZ645-646-290315- /O.EXP.KMKX.SC.Y.0048.000000T0000Z-120529T0200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 910 PM CDT MON MAY 28 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 28, 3:18 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 28, 3:18 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 318 PM CDT MON MAY 28 2012 REST OF THIS AFTERNOON AND TONIGHT - CONFIDENCE...MEDIUM STRONGEST VORTICITY PUNCH HEADING FROM THE DAKOTAS THROUGH NORTHERN MINNESOTA INTO CANADA. 500 MILLIBAR PROGS GRADUALLY OOZE THE HEIGHT FALLS INTO THE NORTHWEST CWA WITH SOME MID/UPPER LEVEL COLD AIR ADVECTION. OVERALL VORTICITY ADVECTION LOOKS WEAK/CHANNELIZED INTO NW CWA. STILL SOME DECENT INSTABILITY PARAMETERS PROGGD INTO WRN CWA THROUGH EARLY EVENING. MID LEVEL LAPSE RATES ARE OK...AROUND 7 PER MESO PLOTS. DRY SLOT WORKING NORTHEAST FROM IOWA INTO WI. TWO SEPARATE N/S LINES HAVE POPPED ON THE LEADING EDGE OF THE DRY SLOT IN WRN WI AND THE FURTHER EAST ACTIVITY HAS WEAKENED CONSIDERABLY. THE MORE WESTWARD LINE WILL HAVE TO BE WATCHED FOR MOST LIKELY INTENSIFICATION. NOT CONFIDENT THAT FURTHER WESTWARD DEVELOPMENT WILL TAKE PLACE WITH BRUNT OF DRY SLOT ACROSS IOWA AND NO REAL UPPER WAVE OF NOTE TO KICK THINGS OFF. PLUS AS OF 18Z...A DECIDED SHIFT IN WINDS TO A MORE WESTERLY DIRECTION INTO EXTREME EASTERN IA. PREFERRED AREA IS USUALLY ALONG THE LEADING EDGE OR NOSE OF DRY SLOT...SO WE/LL SEE. LOW PRESSURE SHIFTS OFF TO THE NORTHEAST AND DRAGS COLD FRONT THROUGH EASTERN WI LATER THIS EVENING. WINDS SHIFT TO THE WEST. TUESDAY - CONFIDENCE...MEDIUM STRONG VORT CENTER MOVES FROM NORTHERN MN TO EAST OF LAKE SUPERIOR. SECONDARY VORT MAX CRUISES INTO CENTRAL WI BY 00Z. 850/925 COLD ADVECTION WILL BE THE RULE AND BUFKIT SOUNDINGS DO SHOW THE BETTER MOISTURE FURTHER NORTH. THE MAIN CONCERN MAY END UP BEING THE WIND WITH DECENT MIXING TAPPING INTO SOME OF THE STRONGER WINDS OFF THE DECK. POTENTIAL FOR 30-35 KNOT GUSTS. TUESDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM A COUPLE WEAK SHORTWAVE TROUGHS WILL MOVE ACROSS WI TUE NIGHT AND WED IN THE WAKE OF THE STRONG SHORTWAVE TROUGH MOVING EAST ACROSS SRN CANADA. AT THE SFC...COLD ADVECTION ON NLY WINDS WILL AFFECT THE AREA INTO WED AM WITH HIGH PRESSURE TO FOLLOW THROUGH WED NT. ATMOSPHERE WILL BE TOO DRY WITH LITTLE TO NO LIFT SO NO PCPN IS FORECAST. SOME SUNSHINE EXPECTED ON WED. FOR WED NT AND THU A 100 KT NWLY JET STREAK AND DIGGING SHORTWAVE TROUGH WILL MOVE INTO THE GREAT PLAINS. AN INVERTED TROUGH WILL DEVELOP AT THE SFC WITH CYCLOGENESIS ALONG IT ON THU AS A 1000 MB SFC LOW MOVES TO THE IL/MO BORDER BY 00Z FRI. THE TRACK OF THE SYSTEM ALONG WITH DRY AIR OVER WI WILL LIKELY KEEP MOST OF THE CWA DRY. JUST A SLIGHT CHANCE OF SHOWERS IS FORECAST FOR THE SRN CWA ON THU. TEMPS WILL REMAIN COOL DURING THIS PERIOD. LONG TERM... FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE LOW EXTENDED MODELS DIVERGE WITH THE TRACK AND EVOLUTION OF THE LOW PRESSURE AREA THAT WILL BE LOCATED OVER THE MIDDLE MS RIVER VALLEY THU NT. VARIOUS MODELS TAKE LOW ANYWHERE FROM A NWD TRACK THROUGH LOWER MI VERSUS MOVING NEWD JUST NORTH OF THE OHIO RIVER VALLEY. EITHER WAY WILL HAVE TO KEEP RAIN CHANCES IN THE FORECAST THROUGH SAT. THEN MODELS DIVERGE ON HOW QUICKLY SLY FLOW AND WARM...MOIST ADVECTION RETURNS TO THE AREA FOR SUN/MON. THUS SMALL POPS ARE FORECAST AS WELL. COOL TEMPS WILL GRADUALLY WARM WITH ABOVE NORMAL TEMPS RETURNING EARLY NEXT WEEK. && .AVIATION/00Z TAFS/...WITH COLD FRONT ON THE WAY FOR THIS EVENING STILL POTENTIAL FOR SHRA/TSRA UNTIL THE FRONT MOVES OFF TO THE EAST. EXPECTING CEILINGS/VSBYS VFR INTO TUESDAY...THOUGH AN ISOLATED MVFR CIG/VSBY NOT OUT OF THE QUESTION WITH ANY CONVECTION. MAIN STORY FOR TUESDAY WILL BE GUSTY WEST WINDS...POTENTIALLY GUSTING 25 TO 35 KNOTS. MAIN LOW LEVEL CLOUD SHIELD AND POTENTIAL FOR PRECIP WITH SECONDARY SHORTWAVE LOOKS TO REMAIN TO THE NORTH. && .MARINE...CURRENT SMALL CRAFT ADVISORY LOOKS GOOD WITH GUSTY SOUTHWEST WINDS AHEAD OF APPROACHING COLD FRONT. AS TROUGH AXIS APPROACHES EXPECT WINDS TO SLACKEN FOR A TIME THIS EVENING. POTENTIAL FOR MORE GUSTY WINDS TUESDAY AS WEST WINDS INCREASE WITH MIXING. HIGHEST WAVES POTENTIALLY TOWARDS OPEN WATER THOUGH LESS MIXING FURTHER FROM SHORE MAY LIMIT WAVE ACTION A BIT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR LMZ643>646. && TONIGHT/TUESDAY AND AVIATION/MARINE...COLLAR TUESDAY NIGHT THROUGH MONDAY...GEHRING
Hazardous weather outlook, May 28, 1:30 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 130 PM CDT MON MAY 28 2012 WIZ046-047-051-052-056>060-062>072-290945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 130 PM CDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM. NUMEROUS THUNDERSTORMS WILL OCCUR AHEAD AND ALONG A COLD FRONT. SOME OF THESE STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE LOW CHANCES FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. LMZ643>646-290945- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 130 PM CDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM. NUMEROUS THUNDERSTORMS WILL OCCUR AHEAD AND ALONG A COLD FRONT. SOME OF THESE STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY DUE TO BREEZY SOUTHWEST WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BREEZY WEST WINDS MAY DEVELOP ON TUESDAY REQUIRING ANOTHER SMALL CRAFT ADVISORY. THERE ARE LOW CHANCES FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. GEHRING WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, May 28, 5:56 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
556 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL N STOUGHTON 42.92N 89.22W
05/28/2012 M1.00 INCH DANE WI PUBLIC
&&
ETLocal storm report, May 28, 6:00 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
600 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND DMG 2 E OREGON 42.93N 89.34W
05/28/2012 DANE WI 911 CALL CENTER
A FEW TREES DOWN
&&
MGSpecial weather statement, May 28, 6:12 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 612 PM CDT MON MAY 28 2012 WIZ063>065-068>070-290000- DANE-GREEN-JEFFERSON-ROCK-WALWORTH-WAUKESHA- 612 PM CDT MON MAY 28 2012 ...STRONG THUNDERSTORM MOVING INTO JANESVILLE AREA... AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF EVANSVILLE TO 10 MILES SOUTHWEST OF BRODHEAD...MOVING EAST AT 45 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MILTON BY 630 PM CDT... DOWNTOWN JANESVILLE BY 635 PM CDT... BELOIT AND JANESVILLE AIRPORT BY 640 PM CDT... WHITEWATER BY 645 PM CDT... CLINTON BY 650 PM CDT... SHARON AND PALMYRA BY 655 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. WIMBERLEY
Local storm report, May 28, 6:21 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
621 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST WATERTOWN AIRPORT 43.17N 88.72W
05/28/2012 M46 MPH JEFFERSON WI AWOS
&&
ETLocal storm report, May 28, 6:23 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
623 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST 4 SE NWS SULLIVAN/MILWA 42.93N 88.49W
05/28/2012 M46 MPH WAUKESHA WI OFFICIAL NWS OBS
WESTERLY WIND GUST WITH GUST FRONT
&&
MGLocal storm report, May 28, 6:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
625 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST NWS SULLIVAN/MILWAUKEE 42.97N 88.55W
05/28/2012 M46.00 MPH JEFFERSON WI OFFICIAL NWS OBS
WESTERLY WIND GUST WITH GUST FRONT
&&
MGThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:49 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 32 min |
| May 28, 4:07 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 38 min |
| May 28, 4:33 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 42 min |
| May 28, 4:54 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 51 min |
| May 28, 5:00 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 60 min |
| May 28, 5:05 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Rock | 55 min |
| May 28, 5:33 PM CDT | Special Marine Warning | MKX | 117 min | |
| May 28, 5:39 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson, Rock, Walworth | 51 min |
| May 28, 6:23 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Ozaukee, Sheboygan, Washington, Waukesha | 52 min |
| May 28, 6:27 PM CDT | Severe Thunderstorm Warning | MKX | Green, Jefferson, Milwaukee, Rock, Walworth, Waukesha | 48 min |
| May 28, 6:29 PM CDT | Special Marine Warning | MKX | 91 min |
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.